Alert archive / California / Wind Advisories in 2019
Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 26, 2019, 2:28 AM PDT for Inyo County, California. It took effect at Mar 27, 2019, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2019, 2:28 AM PDT (09:28 UTC)
- In effect from
- Mar 27, 2019, 11:00 AM PDT
- Expired
- Mar 27, 2019, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3435 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS75 KVEF 260928 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 228 AM PDT Tue Mar 26 2019 CAZ519-262300- /O.NEW.KVEF.WI.Y.0015.190327T1800Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 228 AM PDT Tue Mar 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM to 8 PM PDT Wednesday. * WINDS...West winds 35 to 45 mph with gusts up to 55 mph. * TIMING...Winds will gradually increase through the morning reaching advisory level by 11 am. Wind speeds expected taper off in the evening but remain elevated through Thursday. * IMPACTS...Outdoor activities will be affected by winds. Loose and unsecured objects may be blown over. Driving may be difficult in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph are likely. Use extra caution when conducting outdoor activities or driving on area roadways. && $$
5 follow-up statements
835 WWUS75 KVEF 261011 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 311 AM PDT Tue Mar 26 2019 CAZ519-262300- /O.CON.KVEF.WI.Y.0015.190327T1800Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 311 AM PDT Tue Mar 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WINDS...West winds 35 to 45 mph with gusts up to 55 mph. * TIMING...Winds will gradually increase through Wednesday morning reaching advisory level by 11 am. Wind speeds expected taper off in the Wednesday evening but remain elevated through Thursday. * IMPACTS...Outdoor activities will be affected by winds. Loose and unsecured objects may be blown over. Driving may be difficult in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph are likely. Use extra caution when conducting outdoor activities or driving on area roadways. && $$
725 WWUS75 KVEF 262137 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 237 PM PDT Tue Mar 26 2019 CAZ519-271800- /O.CON.KVEF.WI.Y.0015.190327T1800Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 237 PM PDT Tue Mar 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WINDS...West winds 35 to 45 mph with gusts up to 55 mph. * TIMING...Winds will increase Wednesday morning reaching advisory level by 11 am. Wind speeds will begin to decrease Wednesday evening, but will remain elevated through Thursday. * IMPACTS...Outdoor activities will be affected by winds. Loose and unsecured objects may be blown over. Driving may be difficult in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph are likely. Use extra caution when conducting outdoor activities or driving on area roadways. && $$
138 WWUS75 KVEF 271136 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 436 AM PDT Wed Mar 27 2019 CAZ519-272345- /O.CON.KVEF.WI.Y.0015.190327T1800Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 436 AM PDT Wed Mar 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...West winds 35 to 45 mph with gusts up to 60 mph on the upper Eastrn Sierra Slopes. * TIMING...Winds will increase this morning reaching advisory level by 11 am. Wind speeds will begin to decrease this evening, but will remain elevated through Thursday. * IMPACTS...Outdoor activities will be affected by winds. Loose and unsecured objects may be blown over. Driving may be difficult in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph are likely. Use extra caution when conducting outdoor activities or driving on area roadways. && $$
509 WWUS75 KVEF 272119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 219 PM PDT Wed Mar 27 2019 CAZ519-280300- /O.CON.KVEF.WI.Y.0015.000000T0000Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 219 PM PDT Wed Mar 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...West winds 35 to 45 mph with gusts up to 60 mph on the upper eastern Sierra slopes. * TIMING...Winds will begin to decrease this evening, but will remain elevated through Thursday. * IMPACTS...Outdoor activities will be affected by winds. Loose and unsecured objects may be blown over. Driving may be difficult in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph are likely. Use extra caution when conducting outdoor activities or driving on area roadways. && $$ Morgan
455 WWUS75 KVEF 280242 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 742 PM PDT Wed Mar 27 2019 CAZ519-280345- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-190328T0300Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 742 PM PDT Wed Mar 27 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... West winds will decrease slightly but will remain gusty overnight along the Eastern Sierra Slopes. However, speeds are not expected to cause significant impacts. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:50 PM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 25, 9:50 PM PDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 950 PM PDT Mon Mar 25 2019 .SYNOPSIS...Mild and dry conditions are expected across the region through Tuesday, before increasing shower chances impact the Sierra and southern Great Basin on Wednesday. Widespread gusty southwesterly winds can be expected as well along with cooling temperatures for the later half of the week. && .UPDATE...The 00Z model guidance and recent observations support the going forecast detailed in the previous discussion. Highs in the 80s across the deserts from Clark county southward are in store Tuesday. Some model temp forecasts limit temps to the upper 70s for Las Vegas Tuesday. Increasing high clouds may filter sunshine a bit Tuesday afternoon, but south-southwest winds stirring 10-15 mph should mix the boundary layer and provide a little temperature boost. Winds will become stronger Wednesday and Thursday as a broad Pacific trough moves inland. No immediate changes needed. && .PREV DISCUSSION... 342 PM PDT Mon Mar 25 2019 .DISCUSSION...Today through Sunday. The ridge building into the interior west will continue to be pushed eastward by a broad closed low off the Pacific NW coast. As the low approaches the NorCal/Oregon coast tomorrow, southwest flow will strengthen allowing for a breezy afternoon across the region. Already warm temperatures plus added mixing from breezy winds will allow for Tuesdays temperatures to reach the low 80s in Las Vegas - the warmest they've been this year! By Wednesday, the low will begin to push inland dragging a cold front across the Great Basin, resulting in a tight pressure gradient across the region. This will bring widespread gusty southwest winds Wednesday afternoon with the strongest winds remaining north of the I-15 corridor. Winds look marginal for a Wind Advisory on Wednesday with most areas reaching borderline criteria (22-26 knots sustained). Downslope potential is not favored with this southwest wind regime but some gusts of 35-45 kts is possible down to mid-slopes in the lee of the Sierra and Spring Mountains. Besides winds, moisture is limited across our region with only some scattered showers across our northern CWA (northern Inyo, Esmeralda, Nye, and Lincoln counties) Wednesday. Throughout the day Thursday, the shortwave/cold front will push through the region bringing breezy north winds and drop temperatures 5-8 degrees from Wednesdays. The shortwave energy will linger through Friday keeping breezy north winds across the region. By Saturday, the shortwave will eventually move eastward with ridging beginning to build across the region but models are still inconsistent on the exact evolution. && .AVIATION...For McCarran...Light winds favoring diurnal trends are expected through the TAF period with SCT high clouds AOA 20k feet. Southwest winds gusting to around 25 kts across the airfield Tuesday afternoon with southwest gusts around 30 kts expected on Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds favoring diurnal trends are expected for most of the regional TAF sites along with mostly clear skies through Tuesday morning. South winds in the Owens Valley near KBIH will continue to gust to around 25 kts this afternoon before decreasing this evening. Mild turbulence can be expected near the Sierra as well. Gusty southwest winds around 25 kts at KDAG, KVGT, KLAS and KHND Tuesday afternoon with southwest gusts 30-40 kts Wednesday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Kryston AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.